I have been on .50 mgs of klonopin for a little over six months. I've been taking half in the morning and half in the evening. This was all due to starting back on Lexapro and my p doc suggesting this would help me with the side effects of starting back on the anti depressant. My last appointment with him was the first part of December where we both decided it was time for me to come off of the klonopin. I was to start out with getting rid of either the morning or evening dose; do this for two weeks, and then get rid of the second dose. I, knowing my body as I do, decided that may be a little too quick, so I reduced it by a quarter of a pill, than the other quarter - this taking about a month's time. My last dose I took on the second of January. I felt okay the following day, but then each day thereafter, I was feeling more off. The day before yesterday was the worst! I felt like everything around me got dimmer...like I was going to pass out, only I didn't "feel" lightheaded or like I was going to pass out...it only looked that way. I ended up calling my p doc to find out what was going on. Apparently, this is withdrawal!!! So, I'm to go back to taking the klonopin twice a day for two weeks, and cut it down by a quarter every two weeks until I'm completely weened off.
I asked him about taking another benzo, one with a shorter half life, to help me through this. I thought I had read that somewhere here?? He said no, that's the worst thing you can do, you want to have one with a longer half life to help you through. Honestly, I didn't think I was on that big of a dose that I would have any issues with this whatsoever, however, I'm feeling like I may never get off this stuff!!! The feelings of anxiety and panic I had from the withdrawals was worse than the anxiety I'm trying to combat.
Has anyone gotten off of this stuff successfully? Please don't post any horror stories - I don't think I could take it. I feel like what my doctor is recommending is what I should do, but I'm scared of the rebound anxiety.